uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
>k-homogeneous infinite graphs
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.ORCID iD: 0000-0002-4477-4476
2018 (English)In: Journal of combinatorial theory. Series B (Print), ISSN 0095-8956, E-ISSN 1096-0902, Vol. 128, p. 160-174Article in journal (Refereed) Published
Abstract [en]

In this article we give an explicit classification for the countably infinite graphs G which are, for some k, ≥k-homogeneous. It turns out that a ≥k  -homogeneous graph M is non-homogeneous if and only if it is either not 1-homogeneous or not 2-homogeneous, both cases which may be classified using ramsey theory.

Place, publisher, year, edition, pages
2018. Vol. 128, p. 160-174
Keywords [en]
>k-homomogeneous, countably infinite graph
National Category
Algebra and Logic
Research subject
Mathematical Logic
Identifiers
URN: urn:nbn:se:uu:diva-329362DOI: 10.1016/j.jctb.2017.08.007ISI: 000417771100009OAI: oai:DiVA.org:uu-329362DiVA, id: diva2:1144583
Available from: 2017-09-26 Created: 2017-09-26 Last updated: 2018-04-05Bibliographically approved
In thesis
1. Limit Laws, Homogenizable Structures and Their Connections
Open this publication in new window or tab >>Limit Laws, Homogenizable Structures and Their Connections
2018 (English)Doctoral thesis, comprehensive summary (Other academic)
Alternative title[sv]
Gränsvärdeslagar, Homogeniserbara Strukturer och Deras Samband
Abstract [en]

This thesis is in the field of mathematical logic and especially model theory. The thesis contain six papers where the common theme is the Rado graph R. Some of the interesting abstract properties of R are that it is simple, homogeneous (and thus countably categorical), has SU-rank 1 and trivial dependence. The Rado graph is possible to generate in a probabilistic way. If we let K be the set of all finite graphs then we obtain R as the structure which satisfy all properties which hold with assymptotic probability 1 in K. On the other hand, since the Rado graph is homogeneous, it is also possible to generate it as a Fraïssé-limit of its age.

Paper I studies the binary structures which are simple, countably categorical, with SU-rank 1 and trivial algebraic closure. The main theorem shows that these structures are all possible to generate using a similar probabilistic method which is used to generate the Rado graph. Paper II looks at the simple homogeneous structures in general and give certain technical results on the subsets of SU-rank 1.

Paper III considers the set K consisting of all colourable structures with a definable pregeometry and shows that there is a 0-1 law and almost surely a unique definable colouring. When generating the Rado graph we almost surely have only rigid structures in K. Paper IV studies what happens if the structures in K are only the non-rigid finite structures. We deduce that the limit structures essentially try to stay as rigid as possible, given the restriction, and that we in general get a limit law but not a 0-1 law.

Paper V looks at the Rado graph's close cousin the random t-partite graph and notices that this structure is not homogeneous but almost homogeneous. Rather we may just add a definable binary predicate, which hold for any two elemenets which are in the same part, in order to make it homogeneous. This property is called being homogenizable and in Paper V we do a general study of homogenizable structures. Paper VI conducts a special case study of the homogenizable graphs which are the closest to being homogeneous, providing an explicit classification of these graphs.

Place, publisher, year, edition, pages
Uppsala: Department of Mathematics, 2018. p. 43
Series
Uppsala Dissertations in Mathematics, ISSN 1401-2049 ; 104
Keywords
Model theory, random structure, finite model theory, simple theory, homogeneous structure, countably categorical, 0-1 law
National Category
Algebra and Logic
Research subject
Mathematical Logic; Mathematics
Identifiers
urn:nbn:se:uu:diva-330142 (URN)978-91-506-2672-8 (ISBN)
Public defence
2018-02-16, Polhemssalen, Ångströmlaboratoriet, Lägerhyddsvägen 1, Uppsala, 13:15 (English)
Opponent
Supervisors
Available from: 2018-01-17 Created: 2017-11-28 Last updated: 2018-02-09

Open Access in DiVA

The full text will be freely available from 2019-09-05 16:29
Available from 2019-09-05 16:29

Other links

Publisher's full textArXiv Pre-print version

Authority records BETA

Ahlman, Ove

Search in DiVA

By author/editor
Ahlman, Ove
By organisation
Department of Mathematics
In the same journal
Journal of combinatorial theory. Series B (Print)
Algebra and Logic

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 253 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf